Archived

This topic is now archived and is closed to further replies.

What Is The Deal With Hormone Testing?

30 posts in this topic

Yeah, usually they'll prescribe it short term, then either take you off bcp or switch you to another pill like yasmin. Wow, you are on a lot of things right now. Be careful because all those pills you are taking can cause digestive issues and liver problems. At least take some probiotics to make sure the antibiotics don't kill all the good bacteria in your gut. If the antibiotics and bcp are working, then you might not be able to track your breakouts because your hormones are changing already. I still had some breakouts around my period while on bcp, so I don't think they cleared me 100%. I was too depressed about my weight and had crazy mood swings to even care about the state of my face, so I don't remember how well each pill cleared me. The one I do remember because I wasn't as depressed was kariva - it comes in other names too, but that made my blood sugar drop abruptly and my legs were getting numb a lot so I stopped it after about 2 years I think.

I was prescribed antidepressants a few times, but again I was getting numbness and the doctor took me off lexapro after 2 days, so that was my only experience with antidepressants. What has helped me tremendously is a high dose of vitamin D, which my new doctor prescribed because I was deficient. Within 1 week, my mood changed and I have been feeling much better since supplementing with vitamin D. So if you ever consider getting off the anti-depressants, check your vitamin D levels to see if it would benefit you to supplement with it.

Share this post


Link to post
Share on other sites

Yeah, usually they'll prescribe it short term, then either take you off bcp or switch you to another pill like yasmin. Wow, you are on a lot of things right now. Be careful because all those pills you are taking can cause digestive issues and liver problems. At least take some probiotics to make sure the antibiotics don't kill all the good bacteria in your gut. If the antibiotics and bcp are working, then you might not be able to track your breakouts because your hormones are changing already. I still had some breakouts around my period while on bcp, so I don't think they cleared me 100%. I was too depressed about my weight and had crazy mood swings to even care about the state of my face, so I don't remember how well each pill cleared me. The one I do remember because I wasn't as depressed was kariva - it comes in other names too, but that made my blood sugar drop abruptly and my legs were getting numb a lot so I stopped it after about 2 years I think.

I was prescribed antidepressants a few times, but again I was getting numbness and the doctor took me off lexapro after 2 days, so that was my only experience with antidepressants. What has helped me tremendously is a high dose of vitamin D, which my new doctor prescribed because I was deficient. Within 1 week, my mood changed and I have been feeling much better since supplementing with vitamin D. So if you ever consider getting off the anti-depressants, check your vitamin D levels to see if it would benefit you to supplement with it.

Share this post


Link to post
Share on other sites

Some anti-depressants can worse acne btw. I have a friend who is always on anti-depressants and is not acne prone, and when her doctor switched her to a new one she was breaking out a lot. So you may want to google your anti-depressant's side effects and see if there are people complaining about acne.

Digestive enzymes and a dairy-free probiotic can help your body cope better with the medication, and even absorb those pills more efficiently. I take PB-8 vegetarian formula probiotic, but I'm not sure if you can get it in the UK. I'm sure Boots has many options too, just make sure it doesn't have dairy, gluten, corn, gelatin, sugar, etc. The first time I took probiotics I tried Solgar's Acidophilus and they were pretty good. Solgar is one of the best supplement companies in Europe, and they don't put too much crap in their capsules. You could start with just acidophilus and see how your body reacts to it. I read that some strands of probiotics can exacerbate acne, so acidophilus would be your best bet. I took acidophilus after coming off birth control and it helped me regulate my metabolism and lose the bloating from bcp.

Share this post


Link to post
Share on other sites

Some anti-depressants can worse acne btw. I have a friend who is always on anti-depressants and is not acne prone, and when her doctor switched her to a new one she was breaking out a lot. So you may want to google your anti-depressant's side effects and see if there are people complaining about acne.

Digestive enzymes and a dairy-free probiotic can help your body cope better with the medication, and even absorb those pills more efficiently. I take PB-8 vegetarian formula probiotic, but I'm not sure if you can get it in the UK. I'm sure Boots has many options too, just make sure it doesn't have dairy, gluten, corn, gelatin, sugar, etc. The first time I took probiotics I tried Solgar's Acidophilus and they were pretty good. Solgar is one of the best supplement companies in Europe, and they don't put too much crap in their capsules. You could start with just acidophilus and see how your body reacts to it. I read that some strands of probiotics can exacerbate acne, so acidophilus would be your best bet. I took acidophilus after coming off birth control and it helped me regulate my metabolism and lose the bloating from bcp.

Share this post


Link to post
Share on other sites

So the antidepressants could explain why your acne suddenly got worse. I noticed some of my friends getting acne when starting anti depressants, and they previously had clear skin. The only natural anti depressant that doesn't cause acne is vitamin D grinwink.gif

1 person likes this

Share this post


Link to post
Share on other sites